Alert archive / Hawaii / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 1, NWS Honolulu, HI

April 13, 2013Kauai County, Hawaii

NWS Honolulu, HI issued this severe thunderstorm warning at Apr 13, 2013, 10:12 AM HST for Kauai County, Hawaii. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2013, 10:12 AM HST (20:12 UTC)
Expired
Apr 13, 2013, 10:45 AM HST
In force
33 min
Issued by
NWS Honolulu, HI
Area
Storm-based polygon

County Kauai County, HI

The radar

The South Kauai radar (PHKI), 20 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 8:11 AM HSTSevere Thunderstorm WatchSPC11 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 8:36 AM HST, 1 hour 36 minutes earlier.

Area forecast discussion, Apr 13, 8:36 AM HST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
836 AM HST SAT APR 13 2013

.SYNOPSIS...
CHANCES OF THUNDERSTORMS AND LOCALLY HEAVY RAIN WILL CONTINUE OVER
THE WESTERN ISLANDS TODAY AND TONIGHT AS A COLD FRONT MOVES IN FROM
THE WEST. CHANCES OF SHOWERY CLOUDY WEATHER WILL PERSIST OVER KAUAI
AND OAHU INTO EARLY NEXT WEEK NEAR THE STALLED COLD FRONT. LIGHT TO
MODERATE TRADE WINDS ARE SET TO RETURN WEDNESDAY THROUGH THE
REMAINDER OF THE COMING WEEK.

&&

.DISCUSSION...
STRONG DEEP LAYERED LOW PRESSURE IS POSITIONED NW OF HAWAII THIS
MORNING. THE ATTENDANT SURFACE COLD FRONT IS JUST OUTSIDE THE KAUAI
COASTAL WATERS AND WILL REMAIN THE FOCUS FOR TSTORMS AND HEAVY RAIN
FOR KAUAI/NIIHAU OVER THE NEXT SEVERAL HOURS. SOME STORMS MAY BE
SEVERE SO A SEVERE TSTORM WATCH HAS BEEN ISSUED FOR KAUAI AND
ADJACENT WATERS THROUGH 2 PM TODAY. THE THREAT WILL SPREAD E TO
OAHU LATER THIS AFTERNOON AND EVENING BUT THE POSSIBILITIES OF
SEVERE TSTORMS WILL HAVE DIMINISHED. THE FLASH FLOOD WATCH REMAINS
IN EFFECT THROUGH TONIGHT FOR NIIHAU KAUAI AND OAHU. CONDITIONS
ALOFT SUPPORTING THE FLASH FLOOD/TSTORM THREAT WILL WEAKEN TOMORROW
HOWEVER RAINY WEATHER WILL CONTINUE FOR THE WESTERN ISLANDS ALONG
THE STALLED FRONTAL BOUNDARY. BREAKS IN THE CLOUDS ALLOWING FOR
AREAS OF BETTER INSOLATION MAY STILL PRODUCE HEAVY DOWNPOURS SUN
AFTERNOON. THE WIND ADVISORY FOR THE BIG ISLAND SUMMITS EXPIRES AT
NOON BUT MAY NEED AN EXTENSION AS GUSTY W WINDS OVER 30 MPH MAY
PERSIST.

LIGHT SE FLOW COUPLED WITH LINGERING MOISTURE ALONG THE DECAYING
FRONT WILL SUSTAIN HIGH RAINFALL CHANCES FOR THE WESTERN ISLANDS
MON-TUE. DIURNAL TENDENCIES MAY PROVIDE THE FORCING NECESSARY FOR
BRIEF HEAVY LEEWARD DOWNPOURS EACH AFTERNOON. REMNANT MOISTURE
SHOULD BEGIN TO LIFT OUT TUE NIGHT-WED AS ENPAC HIGH PRESSURE
STRENGTHENS SIGNALING THE RETURN OF LEAST NOMINAL TRADE FLOW LOCALLY
WED. GUIDANCE REMAINS IN FAIR AGREEMENT SYNOPTICALLY SUGGESTING AT
LEAST LIGHT-MODERATE TRADES MID WEEK...POSSIBLY PERSISTING INTO THE
FOLLOWING WEEKEND. LONGER TERM CERTAINTY REMAINS LOW.

&&

.AVIATION...
FRONT WEST OF KAUAI PRODUCING THUNDERSTORMS OVER COASTAL WATERS WEST
OF KAUAI THIS MORNING. SOME THUNDERSTORMS COULD BE SEVERE THROUGH
EARLY AFTERNOON...AND SIGMET NOVEMBER SERIES IS IN PLACE NEAR KAUAI.
THERE IS ENOUGH LOW CLOUD TO WARRANT MTN OBSC ON KAUAI AT THIS
TIME...AND AS THE FRONT SLOWLY ADVANCES EASTWARD TODAY...EXPECT MTN
OBSC TO REMAIN IN PLACE DUE TO MVFR CIGS AND LOWERED VIS IN SHRA.
ONLY ISOL MVFR CIGS ELSEWHERE THIS MORNING IN A S TO SE LOW LVL
FLOW. AIRMET TANGO ALSO IN PLACE FOR ICING IN LYR 115-170 AROUND
KAUAI TODAY. OAHU COULD SEE MTN OBSC AND ICING LATER TODAY INTO
TONIGHT AS THE FRONT MOVES EASTWARD.

&&

.MARINE...
STRONG-SEVERE TSTORMS CONTINUE OVER THE KAUAI COASTAL WATERS AND
ADJACENT WESTERN OFFSHORE ZONE. FREQUENT LIGHTNING...SMALL HAIL AND
GUSTY WINDS ARE LIKELY. BRIEF HIGHER SEAS AND REDUCED VISIBILITY
WILL ALSO ACCOMPANY THE STRONGEST STORMS. THIS THREAT WILL GRADUALLY
MOVE E TOWARDS OAHU WATERS INTO TONIGHT. MARINE WEATHER STATEMENTS
ARE POSTED HIGHLIGHTING THIS THREAT THROUGH NOON...BUT MAY BE
EXTENDED.

SMALL WNW SWELL WILL PRODUCE MODEST SURF ALONG EXPOSED BEACHES THIS
WEEKEND. ANOTHER SLIGHTLY LARGER SWELL WILL ARRIVE FOR THE SECOND
HALF OF NEXT WEEK. NO SMALL CRAFT ADVISORIES ARE EXPECTED IN THE
NEAR TERM.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH 6 AM HST SUNDAY FOR KAUAI...NIIHAU AND
OAHU.

WIND ADVISORY BIG ISLAND SUMMITS UNTIL NOON HST TODAY.

&&

PUBLIC/MARINE...DEJESUS
AVIATION...WROE
PREVIOUS...HUI/HOUSTON

In the hours before

Special weather statement, Apr 13, 9:42 AM HST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
942 AM HST SAT APR 13 2013

HIZ002>004-132045-
KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
942 AM HST SAT APR 13 2013

A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS KAUAI FROM THE
WEST BY 945 AM HST NEAR BARKING SANDS AND MOVE SLOWLY EASTWARD
THROUGH 1045 AM. STRONG AND GUSTY WINDS AROUND 40 MPH AND FREQUENT
LIGHTNING WILL ACCOMPANY THE LINE.

WROE

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:54 PM HSTSpecial Marine WarningHFO66 min
Apr 12, 9:40 PM HSTWind AdvisoryHFOHawaii18 hr
Apr 12, 11:33 PM HSTSpecial Marine WarningHFO57 min
Apr 13, 12:26 AM HSTSpecial Marine WarningHFO64 min
Apr 13, 1:28 AM HSTSpecial Marine WarningHFO62 min
Apr 13, 4:10 AM HSTSpecial Marine WarningHFO35 min
Apr 13, 4:16 AM HSTSpecial Marine WarningHFO44 min
Apr 13, 4:58 AM HSTSpecial Marine WarningHFO47 min
Apr 13, 5:45 AM HSTSpecial Marine WarningHFO45 min
Apr 13, 6:26 AM HSTSpecial Marine WarningHFO49 min
Apr 13, 7:41 AM HSTSpecial Marine WarningHFO2 hr
Apr 13, 8:53 AM HSTSpecial Marine WarningHFO52 min
Apr 13, 9:40 AM HSTSpecial Marine WarningHFO50 min
Apr 13, 9:48 AM HSTSpecial Marine WarningHFO42 min
Apr 13, 10:09 AM HSTAreal Flood AdvisoryHFOKauai3 hr
Apr 13, 10:37 AM HSTSpecial Marine WarningHFO38 min
Apr 13, 11:08 AM HSTSpecial Marine WarningHFO37 min
Apr 13, 11:52 AM HSTSpecial Marine WarningHFO38 min
Apr 13, 12:22 PM HSTSpecial Marine WarningHFO38 min
Apr 13, 12:26 PM HSTSpecial Marine WarningHFO64 min
Apr 13, 12:31 PM HSTSpecial Marine WarningHFO44 min
Apr 13, 12:52 PM HSTSpecial Marine WarningHFO38 min
Apr 13, 1:16 PM HSTSpecial Marine WarningHFO89 min
Apr 13, 1:30 PM HSTSpecial Marine WarningHFO60 min

Nearby

Severe Thunderstorm Warnings in Hawaii, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.